Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 372, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2009, 11:48 PM CDT for 7 counties in Missouri. It was in force for 72 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2009, 11:48 PM CDT (04:48 UTC)
- Expired
- Aug 20, 2009, 1:00 AM CDT
- In force
- 72 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:50 PM CDT | TSTM WND GST 70 | 2 S Laquey, MO | LARGE WOODEN SWING SET AND TRAMPOLINE DESTROYED. WINDS WERE ESTIMATED AT 60 TO 70 MPH. |
| Aug 19, 11:53 PM CDT | TSTM WND DMG | 2 Se Falcon, MO | LARGE LIMBS DOWNED ONE MILE NORTH OF NEBO |
| Aug 20, 12:05 AM CDT | TORNADO 1 | 6 N Roby, MO | *** 1 INJ *** NWS STORM SURVEY TEAM CONCLUDED THAT A TORNADO PRODUCED DAMAGE RATED EF-1 ON THE ENHANCED FUJITA SCALE ACROSS FAR NORTHERN TEXAS COUNTY. DAMAGE OCCURRED ALONG A PATH THAT WAS THREE QUARTERS OF A MILE LONG AND 100 YARDS WIDE. A MOBILE HOME WAS ROL |
| Aug 20, 12:08 AM CDT | TSTM WND DMG | Dixon, MO | TREES DOWN IN DIXON. ESTIMATED 60 MPH WINDS |
| Aug 20, 12:15 AM CDT | TSTM WND DMG | 5 N Roby, MO | TRAILOR DESTROYED ON AW HIGHWAY NORTH OF ROBY. |
| Aug 20, 12:15 AM CDT | TSTM WND DMG | 7 Sse Fort Leonard Wood, MO | TRAILOR DESTROYED ON AW HIGHWAY NORTH OF ROBY. |
| Aug 20, 12:20 AM CDT | TSTM WND DMG | 4 N Roby, MO | *** 1 INJ *** A MOBILE HOME WAS COMPLETELY DESTROYED BY EITHER SEVERE THUNDERSTORM WIND GUSTS OR A POSSIBLE TORNADO. A STORM SURVEY WILL LIKELY BE PERFORMED THIS AFTERNOON. |
| Aug 20, 12:38 AM CDT | TSTM WND DMG | Salem, MO | SEVERE THUNDERSTORM WIND GUSTS KNOCKED OVER SEVERAL TREES AND POWER POLES ACROSS MUCH OF DENT COUNTY. IN SALEM...A CONVENIENT STORE SUSTAINED ROOF DAMAGE...ALONG WITH DAMAGE TO A DISPLAY CASE. POWER HAS BEEN KNOCKED OUT TO NUMEROUS RESIDENTS ACROSS THE COUNTY. |
| Aug 20, 1:03 AM CDT | TSTM WND DMG | Salem, MO | SEVERE THUNDERSTORM WIND GUSTS KNOCKED OVER SEVERAL TREES AND POWER POLES ACROSS MUCH OF DENT COUNTY. IN SALEM...A CONVENIENT STORE SUSTAINED ROOF DAMAGE...ALONG WITH DAMAGE TO A DISPLAY CASE. POWER HAS BEEN KNOCKED OUT TO NUMEROUS RESIDENTS ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 8:48 PM CDT | Tornado Watch | SPC | 7 hr |
| Aug 19, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 200448
SVRSGF
MOC065-105-161-169-203-215-229-200600-
/O.NEW.KSGF.SV.W.0372.090820T0448Z-090820T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT.
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF RICHLAND TO 4 MILES WEST OF FALCON TO 11 MILES SOUTHWEST OF
FALCON TO 21 MILES WEST OF MANES...MOVING EAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE...FORT
LEONARD WOOD...HOUSTON...LICKING...NEWBURG...RAYMONDVILLE...
RICHLAND...ROLLA...SALEM...ST. JAMES...ST. ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 145 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.
A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES.
A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 1215 AM
CDT FOR ALL OF WRIGHT AND LACLEDE COUNTIES AS WELL AS WESTERN
PULASKI COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9242 3796 9241
3801 9210 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0446Z 274DEG 39KT 3799 9250 3760 9245
3749 9250 3734 9272
$$
GAGAN4 follow-up statements
000
WWUS53 KSGF 200505
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 AM CDT THU AUG 20 2009
MOC065-105-161-169-203-215-229-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-DENT MO-
1205 AM CDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...PHELPS...PULASKI...EASTERN LACLEDE...NORTHERN TEXAS...
NORTHEASTERN WRIGHT AND NORTHWESTERN SHANNON COUNTIES...
AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF CROCKER TO 6 MILES NORTH OF ROBY TO PLATO TO 5 MILES
SOUTHWEST OF MANES...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE...FORT LEONARD
WOOD...HOUSTON...LICKING...NEWBURG...RAYMONDVILLE...RICHLAND...
ROLLA...SALEM...ST. JAMES...ST. ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 144 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9242 3796 9241
3801 9210 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0506Z 274DEG 39KT 3796 9217 3760 9214
3748 9221 3732 9239
$$
GAGAN000
WWUS53 KSGF 200529
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT THU AUG 20 2009
MOC105-200539-
/O.CAN.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
LACLEDE MO-
1229 AM CDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LACLEDE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9242 3773 9207
3801 9210 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0529Z 274DEG 39KT 3796 9179 3761 9172
3748 9177 3730 9203
$$
MOC065-161-169-203-215-229-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-WRIGHT MO-TEXAS MO-PULASKI MO-PHELPS MO-DENT MO-
1229 AM CDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...PHELPS...EASTERN PULASKI...NORTHERN TEXAS...NORTHEASTERN
WRIGHT AND NORTHWESTERN SHANNON COUNTIES...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROLLA TO
LENOX TO 3 MILES EAST OF LICKING TO 4 MILES SOUTHWEST OF BUCYRUS...
MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE DIXON...DOOLITTLE...HOUSTON...LICKING...
NEWBURG...RAYMONDVILLE...ROLLA...SALEM...SOUTHEASTERN FORT LEONARD
WOOD AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 165 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9242 3773 9207
3801 9210 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0529Z 274DEG 39KT 3796 9179 3761 9172
3748 9177 3730 9203
$$
GAGAN000
WWUS53 KSGF 200546
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 AM CDT THU AUG 20 2009
MOC169-229-200556-
/O.CAN.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
WRIGHT MO-PULASKI MO-
1246 AM CDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI AND
NORTHEASTERN WRIGHT COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9221 3777 9180
3800 9179 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0546Z 274DEG 39KT 3794 9156 3759 9149
3746 9154 3729 9180
$$
MOC065-161-203-215-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-TEXAS MO-PHELPS MO-DENT MO-
1246 AM CDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...EASTERN PHELPS...NORTHERN TEXAS AND NORTHWESTERN SHANNON
COUNTIES...
AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF ST. JAMES TO 4 MILES SOUTHEAST OF SALEM TO JADWIN TO
YUKON...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE HOUSTON...LICKING...RAYMONDVILLE...
ROLLA...SALEM AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 184 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
&&
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9221 3777 9180
3800 9179 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0546Z 274DEG 39KT 3794 9156 3759 9149
3746 9154 3729 9180
$$
GAGAN000
WWUS53 KSGF 200558
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT THU AUG 20 2009
MOC065-161-203-215-200607-
/O.EXP.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-TEXAS MO-PHELPS MO-DENT MO-
1258 AM CDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR DENT...EASTERN PHELPS...
NORTHERN TEXAS AND NORTHWESTERN SHANNON COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...WIND GUSTS BETWEEN 40 AND 50 MPH WILL REMAIN POSSIBLE
ALONG AND EAST OF A LINE FROM SALEM TO HOUSTON. INCLUDING AREAS IN
AND AROUND ROUND SPRING AND TURTLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.
LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
3742 9122 3725 9157 3728 9221 3777 9180
3800 9179 3800 9152 3780 9153 3779 9132
3771 9131 3769 9116
TIME...MOT...LOC 0557Z 274DEG 39KT 3793 9140 3758 9133
3745 9139 3728 9165
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 8:55 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 19, 8:55 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED AUG 19 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
FORECAST BEING UPDATED FOR TORNADO WATCH.
WINDS HAVE RECOVERED A BIT FROM EARLIER CONVECTION AND ARE BACKED
TO THE SOUTHEAST. OVERALL...INSTABILITY IS NOT OVERLY
RAMBUNCTIOUS...BUT CERTAINLY SUPPORTIVE OF SUSTAINED THE LINE
SEGMENT OF STRONG TO SEVERE STORMS OVER SOUTHEAST KANSAS. WIND AND
HAIL REMAIN THE PRIMARY RISK...THOUGH A ISOLATED EMBEDDED TORNADO
CANNOT BE RULED OUT.
GAGAN
&&
.DISCUSSION...
THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY
RAIN AND FLASH FLOODING ARE THE FORECAST HIGHLIGHTS THROUGH
THURSDAY MORNING. THEN A DRIER AND COOLER AIRMASS WILL SETTLE
INTO THE REGION THURSDAY AFTERNOON WITH COMFORTABLE CONDITIONS
LASTING THROUGH THE WEEKEND.
SHORT TERM (TONIGHT THROUGH FRIDAY)...
A COMPLEX CONVECTIVE SETUP IS IN PLACE ACROSS THE PLAINS AND THE
OZARKS. THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTHEAST
KANSAS AND TRACK ACROSS THE MISSOURI OZARKS. THIS CONVECTION IS
DEVELOPING ON THE NOSE OF A STRONG UPPER LEVEL JET. EXPECTATIONS
ARE FOR CONVECTION TO CONTINUE THROUGH THIS EVENING AIDED BY
UPPER LEVEL DIFFLUENCE.
ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG A SURFACE FRONT IN
THE PLAINS AND MOVE INTO THE OZARKS LATE TONIGHT. THIS FRONT WILL
KICK SOUTHEAST WITH THE APPROACH OF AN UPPER LEVEL SHORTWAVE
DIGGING INTO THE BASE OF AN UPPER TROUGH OVER THE PLAINS.
AS THE FRONT APPROACHES SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...COOLING ALOFT WILL STEEPEN MIDLEVEL LAPSE RATES WITH
0-6KM SHEAR INCREASING TO NEAR 50 KNOTS. WHILE ONGOING CONVECTION
COMPLICATES SEVERE WEATHER POTENTIAL...ISOLATED EMBEDDED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH A THREAT
FOR DAMAGING WINDS AND LARGE HAIL. OVERALL SEVERE THREAT
CONTINUES TO BE A MESOSCALE FORECAST CHALLENGE WITH THE FORECAST
FURTHER FINE TUNED AS CONVECTION DEVELOPS.
WILL GO WITH A FLASH FLOOD WATCH FROM 4 PM THIS AFTERNOON INTO
THURSDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF THE
MISSOURI OZARKS. HIGH RAINFALL RATES AND TRAINING OF
THUNDERSTORMS BRING THE CONCERN OF FLASH FLOODING. PRECIPITABLE
WATER VALUES REMAIN NEAR AN INCH AND HALF ACROSS THE REGION.
ONGOING CONVECTION WILL MOISTEN THE GROUND...AND STRONG UPPER
LEVEL DYNAMICS ALONG WITH STRONG SURFACE FRONT WILL DEVELOP
SUFFICIENT UPDRAFTS FOR THE DEVELOPMENT OF HEAVY
RAINFALL...ESPECIALLY LATE TONIGHT AS 850 MB LOW LEVEL JET
INCREASES TO NEAR 50 KNOTS AND INTERACTS WITH THE FRONT.
THE FRONT WILL MOVE THROUGH SOUTH CENTRAL MISSOURI BY EARLY
AFTERNOON THURSDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS
ENDING. STRONG ISENTROPIC DOWNGLIDE ALONG THE 310K SURFACE WILL
BRING CLEARING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING.
WILL NEED TO MONITOR FOG POTENTIAL FRIDAY MORNING WITH CLEAR
SKIES...LIGHT WINDS AND A MOIST GROUND.
ANGLE
LONG TERM (SATURDAY THROUGH WEDNESDAY)...
AN EXTENDED PERIOD OF QUITE WEATHER IS EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK. TEMPERATURES WILL START OFF BELOW NORMAL THIS
WEEKEND AS A LONGWAVE TROUGH TRANSLATES EASTWARD TOWARD THE EAST
COAST. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS NEXT WEEK
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TH CENTRAL
U.S. IT APPEARS THE NEXT CHANCE OF RAIN WILL NOT RETURN UNTIL LATE
NEXT WEEK.
FOSTER
&&
.AVIATION...
FOR THE 00Z TAF PACKAGE...BKN BAND OF SHRA/TSRA CONTINUES TO LIFT
NE AWAY FROM JLN/SGF/BBG...HOWEVER ADDITIONAL DEVELOPMENT IS
ALREADY UNDERWAY TO THE WEST ACROSS N OK AND PORTIONS OF SE KS.
COMPLEX FORECAST AS ANY VIS/CIG RESTRICTIONS OVER THE NEXT 12 TO
15 HOURS WILL BE TIED TO SHRA/TSRA. VFR IS EXPECTED MUCH OF THIS
EVENING...HOWEVER AS DOWNPOURS FROM SHRA/TSRA DEVELOP OVER THE
AREA OCCASIONAL MVFR WITH AN OUTSIDE SHOT OF IFR IS POSSIBLE. A
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH IMPROVING
CONDITIONS EXPECTED FROM NW TO SE STARTING DURING THE MID TO LATE
MORNING HOURS. VFR IS EXPECTED DURING THE AFTERNOON.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ055>058-
066>071-077>083-088>094.
KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 19, 8:48 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 848 PM CDT WED AUG 19 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 848 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST OUT OF SOUTHWEST MISSOURI INTO CENTRAL MISSOURI THIS EVENING. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NEBRASKA...KANSAS AND OKLAHOMA THIS EVENING. THIS FIRST OF THIS ACTIVITY WILL ENTER EXTREME SOUTHEAST KANSAS AFTER 900 PM AND FAR WESTERN MISSOURI AFTER 1000 PM. MORE ACTIVITY IS EXPECTED AFTER MIDNIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG AND SOUTH OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD AND HARTVILLE IN MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE ESPECIALLY WHERE THUNDERSTORMS TRACK OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE OCCURRING OVER SOUTHERN MISSOURI THURSDAY MORNING. WHILE STORMS ARE EXPECTED TO BE GRADUALLY WEAKENING BY THIS TIME...WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE IF THE STORMS CAN REMAIN ORGANIZED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AFTER 9 PM ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE REMAINDER OF THE OUTLOOK AREA AFTER MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Aug 19, 11:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST NEOSHO 36.87N 94.37W
08/19/2009 E70 MPH NEWTON MO AMATEUR RADIO
70 TO 80 MPH WINDS REPORTED AT NEOSHO AIRPORT
&&
SRUNNELSLocal storm report, Aug 19, 11:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST NEOSHO 36.87N 94.37W
08/19/2009 E80 MPH NEWTON MO AMATEUR RADIO
70 TO 80 MPH WINDS AND QUARTER SIZED HAIL
&&
GCLAYCOMLocal storm report, Aug 19, 11:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL 2 SW NEOSHO 36.85N 94.39W
08/19/2009 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
INTERSECTION OF 60 AND NEW 71
&&
GCLAYCOMLocal storm report, Aug 19, 11:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST OZARK 37.02N 93.21W
08/19/2009 E50 MPH CHRISTIAN MO PUBLIC
&&
GCLAYCOMLocal storm report, Aug 19, 11:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FUNNEL CLOUD GOODMAN 36.74N 94.40W
08/19/2009 MCDONALD MO STORM CHASER
50 MPH WIND ALSO REPORTED
&&
GCLAYCOMLocal storm report, Aug 19, 11:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD JOPLIN 37.08N 94.51W
08/19/2009 JASPER MO LAW ENFORCEMENT
SHIFFENDECKER ROAD FLOODED WITH UP TO 10 INCHES OF WATER
OVER ROAD
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 54 min |
| Aug 19, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton | 55 min |
| Aug 19, 10:13 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 32 min |
| Aug 19, 10:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 45 min |
| Aug 19, 10:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 67 min |
| Aug 19, 10:28 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Aug 19, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Christian, Dade, Greene, Lawrence, Polk and 1 more | 73 min |
| Aug 19, 10:59 PM CDT | Tornado Warning | SGF | McDonald, Newton | 46 min |
| Aug 19, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Christian, Dallas, Douglas, Greene, Laclede and 3 more | 68 min |
| Aug 19, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 53 min |
| Aug 19, 11:37 PM CDT | Tornado Warning | SGF | Camden, Laclede | 14 min |
| Aug 19, 11:47 PM CDT | Tornado Warning | SGF | Barry, McDonald | 43 min |
| Aug 20, 12:30 AM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Aug 20, 12:31 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 29 min |
| Aug 20, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 23 min |
| Aug 20, 12:39 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Aug 20, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 60 min |
| Aug 20, 1:44 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| Aug 20, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 27 min |
| Aug 20, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 55 min |
| Aug 20, 3:57 AM CDT | Flash Flood Warning | SGF | Jasper | 2 hr |
| Aug 20, 6:02 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton and 1 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.